I had a larger vein injected (schlero) & developed a hard lump on the back of my thigh. This was lanced but 2 wks later the lump has not disappeared. Will it eventually go? This was my 1st session so reluctant to return for 2nd session due June 9th. Thanks.
Developed a Hard Lump After Schlerotherapy
Doctor Answers 5
Treatment of superficial vein thrombophlebitis after sclerotherapy
As you say, this can happen if the injected vein is too large and more likely to have happened because of inadequate compression following sclerotherapy.
It will resolve.
Sclerotherapy involves the injection of a solution into a vein to dissolve the vein. In the larger veins, the blood inside the vein may clot after being treated. This will usually resolve over time. Warm compresses and NSAIDS may help to expedite the resolution of the clot. Lancing of it as you had will also help but this may need to be repeated.
Perhaps this lump
is an area of "phlebitis" in the vein and you had that blood removed with a thrombectomy procedure.
that lump should continue to subside over the next few weeks to months but the process is slow. be patient, it can take many months sometimes for that lumpiness to fade. this is entirely normal and part of the sclerotherapy process.
You might also like...
This is common and not of concern but...
I strongly recommend you be on compression stockings to minimize this next time. This coagulum (which can be tender to touch) is from blood being trapped in the superficial vein when the vein collapsed from treatment. It is usually seen when reticular or varicose veins are treated, rather than when smaller spider veins are treated.
Lump after sclerotherapy
After a clot is extracted a firm lump can persist for weeks. In order for you to feel more secure, you should await resolution of your concern and then proceed ahead.
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.